Ask an expert
Question

08 Aug 2011

Lightheaded and salty
Dear Doc

Last week Tuesday I had a severe asthma attack for which I received emergency medical attention. Upon dischagre the doc gave me Klacid xl and prednisone. I dont have difficulty breathing anymore but I still feel very dizzy and weak. I have been sleeping at least 15 hours a day and when I do try and get up I feel weak and dizzy. I have finished the antibiotic. My phlem has an unusual salty taste - like seawater salty. I am normaly a young healthy non smoker. Is it the medication that is making me feel so ill?

Could you please advise me what to do next. My gp is away until Wednesday.

Answer 351 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

BMJ

The medication can be the cause of your symptoms but it is normal to feel weak after such a severe asthma attack. I do however, suggest that you ask your doctor to test for other reasons why you are so extremely tired and dizzy. Sinusitis can cause dizziness due to pressure inside the sinusses, as well as the inner ear. Other possibilities are electrolyte disturbances, hormonal abnormalities, vitamin deficiencies and metabolic disease.

Regards





Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9266 votes
No
66% - 17854 votes
Vote